Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Is it safe to take Garcinia Cambogia along with Rosuvastatin and Pristiq?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6593 Questions
Hi, I have just received my first order of Garcinia Cambogia, I am on Rosuvastatin 10mg for cholesterol and Pristiq (Desvenlafaxine) 50mg Antidpressant both 1 tablet daily. I am a 55yr old women and going through menopause. just read a caution on the Garcinia Cambogia label if you take an antidpressant. Would like your feed back please . Thanks XXXX
Posted Wed, 19 Feb 2014 in General Health
Answered by Dr. Pavan Kumar Gupta 2 hours later
Brief should discuss with your doctor about it. Detailed answer... Hello, Thanks for the query. There is definitely a cause of concern if garcinia is taken along with SSRI type of antidepressant because both tend to increase the serotonin levels in brain and this can cause problem called as serotonin syndrome. However you may take a NON SSRI type of antidepressant with garcinia. If you really want to use garcinia for weightloss,then you should discuss about it with your treating doctor. Make sure not to use garcinia without discussing with your treating doctor. I hope it helps,however you may revert to me for any further query. Best of luck Thanks
Above answer was peer-reviewed by
Follow-up: Is it safe to take Garcinia Cambogia along with Rosuvastatin and Pristiq? 1 hour later
Just wondering about the hype with this product. Are you aware of positive results with the usage of garcinia. I am asking myself would I just be better off to stop taking the antipressant as I feel quite good. I know with the antidepressant I am on I have to wean off it. I was originally described it for my menopause symptons - mood swings and teariness as well as grieving episodes with the loss of my mother all coinciding at the same time. My doctor did say I did not need to be on these forever. I know it is a time for a chat with my GP.
Answered by Dr. Pavan Kumar Gupta 7 hours later
Hello, There is definitely a lot of interesst in this product and many people say that they have been benefitted by it's use. It is good that you have decided to come out of antidepressants but you should make it sure that you withdraw from this drug very slowly and don't quit it cold XXXXXXX otherwise you may suffer from severe withdrawl symptoms. It is advised to give few months to withdraw from it by gradually decreasing the dose. Thanks
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor